MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 4.0MM ELITE NOTCHBLSTR ABRD BURR; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. DYONICS 4.0MM ELITE NOTCHBLSTR ABRD BURR; SAW, POWERED, AND ACCESSORIES
Model Number 72200726
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an elbow scope, the burr left metal shavings in the patient's joint.The residue was burred away.The procedure was successfully completed without delay using a back-up device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found: do not resterilize.For single use only.Discard any open, unused product.Do not use after the expiration date do not allow the rotating portion of any blade or burr to touch any metallic object such as a cannula or arthroscope.Damage to both instruments is likely.A review of the complaint revealed there were no patient injuries reported and no apparent patient impact based on the details provided.Therefore, no further medical assessment is warranted.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
DYONICS 4.0MM ELITE NOTCHBLSTR ABRD BURR
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10587916
Report Number1219602-2020-01475
Device Sequence Number14110264
Product Code HAB
UDI-Device Identifier03596010578044
UDI-Public03596010578044
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2024
Device Model Number72200726
Device Catalogue Number72200726
Device Lot Number50828136
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date03/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;